Feedback on Bontril Side Effects and Usage, page 6
If you’ve used Bontril, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Bontril hair loss?
Hey! I have been taking Bontril on and off for the past year. It is quite effective at reducing my appetite. However, I do notice it makes my hair shed like crazy! I have been to a specialist and I have also had my thyroid checked. I know hair loss is not listed as a side effect. Is it possible the Bontril is causing this? If not, do you suggest any additional tests I may need to determine the reason for this hair loss?
AskDocWeb: Just because it is not listed as a side affect doesn’t mean it can’t happen. A dermatologist may take a sample of your scalp tissue, a biopsy to determine the cause of your hair loss.
Subj: Dull pain behind knee
I have a dull pain behind my left knee that keeps me from sleeping. Sometimes it makes my joints very tender. Could that be possible? I’m overweight, but pretty active. I’ve never been diagnosed with arthritis. Help!
AskDocWeb: It sounds like your body is telling you something. We suggest you find an orthopedic physician, you may need an anti-inflammatory.
Subj: Tingling sensations
I am starting to get tingling sensations on my rear end, my arms and legs. Should I be concerned? I have been taking it for two weeks.
AskDocWeb: Tingling sensations that last more than a minute or two should not be ignored. Please consult with your physician as soon as possible.
Subj: Compulsive behavior?
I’ve been taking bontril for 8 weeks. Is it possible to increase compulsive behavior? I’ve noticed I am very compulsive about some things and not others. Actually, my family has noticed it the most.
AskDocWeb: No, Bontril does not increase compulsive behavior.
Subj: Hair is thinning
My hair is thinning really badly, when I come off the Bontril, will it return to normal?
AskDocWeb: That depends on the cause of the hair loss. If it has nothing to do with the Bontril then discontinuing that drug will not help.
Subj: A few glasses of wine
I have been taking Bontril for a few days and love it. I am not moody or shaky. I was wondering if it is okay to consume alcohol in moderation while taking Bontril? Other than the added calories, should I worry to have a few glasses of wine a day?
AskDocWeb: A few glasses every day may be considered to be excessive and is not recommended. Alcohol can increase the possibility of experiencing side effects.
Subj: This med controls my appetite!
I just wanted to note that I began taking Bontril (actually phendimetrazine)3 days ago. I am not hugely overweight, but because obesity runs in my family, when I hit a body mass index of 29, I knew it was time to do something about it. I tried to diet on my own, but with wild hours to deal with and not being able to eat regularly, it was a losing battle. I am excited to find that this med controls my appetite! I still eat, but do no longer have the desire to sit in front of the TV late in the evening snacking (my Achilles’ heel). Anyway, after only 3 days, I have lost 3 pounds! Unbelievable! I am wondering if these results are typical or if this is a fluke and will stop. I hope not, because the plan is to take it only 30 – 90 days. My weight loss goal is 20 pounds.
AskDocWeb: No, this isn’t a fluke, this is what it does.
Subj: Time released?
About 8 months ago I used bontril for about 90 days. I understand that there are two kinds. I use time released. I went from 302 lbs. to 265 now I was not over weight for my body I’m 6’4 and have a heavy muscular built. I used bontril to get cut. I stooped taking the pills because of the warning to addiction. Since than I put on about 17 lbs. back. I experienced no side effects and no addiction. So 3 days ago I started my 2nd cycle of bontril, so far I have lost about 7 lbs. in 3 days. A lot of it is because I haven’t ate much. I just want to let people know that in order to lose the weight and keep it off you have to change your eating habits. I wouldn’t personally recommend heavy exercise while on bontril but use it to get you a quick start, and once and a while put the burger down! I’m on my way to getting my abbes ripped again and bontril worked for me. My question is, is the time released better or worse?
AskDocWeb: The time released is better because it releases the med out slowly and stays in the system longer.
Subj: Lost over 30 pounds
Hi, I have been taking bontril for 1 year. I lost over 30 pounds while taking the pill and my sister was also taking the pill and had a mild stroke with the company fell to tell that the diet pill bontril has meth in it.
Subj: Bontril SR
I have been prescribed Bontril SR. I have not filled the prescription yet. I am 5’2″ and weigh 160lb, which is obese. I really need to loose weight and am starting an exercise program. The problem is this. I have High Blood Pressure that is controlled very well with 40mg Micardis daily. My B/P goes down to about 119/78 with medication, without meds 140/98. I also take Lyrica and Nortriptylin 10mg daily for neuropathic pain of the scalp (due to a lightning strike). Is it OK to take Bontril with these meds? The only contraindication I could find (for the meds) was Nortriptylin. It stated that this would decrease the effects of the Bontril. I was told by my Neurologist that this is a very low (pediatric) dose of Nortriptylin. What are your thoughts?
AskDocWeb: We suggest you consult with your doctor to develop an overall plan of action and for you personally to keep a daily watch on your blood pressure.
Subj: Headaches, blurred vision, and nausea
I have been taking bontril for about 3 days now, and I am really feeling the side effects, at least I think they are side effects. I am still experiencing headaches, blurred vision, and nausea. I am also in a bad mood, I’m not blaming that on the meds yet, because that could just be me! LOL! My first weigh in is gonna be on Friday, 3/2/07 so we will see how it is going from there. Please let me know if these symptoms are normal, and if so how long do they usually last. Thanks for listening.
AskDocWeb: These symptoms are not normal and they should be reported immediately to your physician.
I am considering Bontril for weightloss. I have frequent migraines…will this medicine trigger more migraine occurances?
AskDocWeb: It shouldn’t but if it does then that would be considered an adverse reaction and a reason to quit taking it.
Subj: Phentermine and Bupropion
In December I started taking Phentermine and bupropion, after about 1 week I started having an asthma like tightening in my chest. My dr. played it down and said it sounded like the medication was causing an anxiety attack. He switched me to bontril/bupropion. I continued to have the symptom for about 2 weeks and it went away. I have lost 20lbs over the last 2 months but the bontril was losing effectiveness so my doctor has me back on Phentermine and after 2 days I already feel like the symptoms are coming back. Do you think it really is just an anxiety symptom or am I allergic to phentermine. He has me taking one 15 Am and one 15 PM. The symptoms don’t start until about 5 hours after I take the pill. Around the time I feel the pill should be wearing off. What do you think?
AskDocWeb: We think you need a second opinion about taking phentermine with bupropion.
Subj: Worst headache
I began taking Bontril a couple of days ago and I have had the worst headache for days. Should I be concerned?
AskDocWeb: Headaches could also be a result of hypertension. Please consult with your physician.
Subj: Bontril online?
I’ve been taking Bontril for 4 days and I’ve lost 5lbs! I love it! I think people feel like it’s a wonder drug and that they still don’t have to eat right and exercise. If you still include caffeine in diet, of course you’ll get jittery. If you don’t exercise, of course you’ll have extra energy that can make you moody. I could never take the over-the-counter fake pills because they would give me headaches and couldn’t focus. Also, my heart would feel like it’s about to jump out of my chest. With Bontril, none of these side effects happen–AT ALL! I feel more alert but not so much that I can’t calm down. I am kind of worried when the day comes that they stop prescribing them to me. I can see where people can get addicted. I only have 15 more pounds to go. I feel alive the last couple days and it’s been great. Are the ones that are sold online really the same thing?
AskDocWeb: The problem with getting them online is, how do you know they aren’t just caffeine pills?
Subj: Severe indigestion
I have experienced severe indigestion with the use of bontril. Should I quit taking bontril.
AskDocWeb: I would, but you need to let your doctor know about this.
Subj: Any ideas?
I have been on Bontril SR 105MG for 9 days. It worked great the first few days, but now I find I am as hungry as ever. I am eating three meals a day with a few snacks in between and drinking TONS of water…I am going to the bathroom frequently! I had some insomnia the first week…almost seems like as soon as the insomnia went away the hunger came back…like it is not working any more or something. I do still have dry mouth. Any ideas?
AskDocWeb: It sounds like this med may not be the best one for you. Ask your doctor about an alternative weight loss medication. Read more feedback about Bontril.
Report – 2 – 3 – 4 – 5 – Page 6 – 7 – 8 – 9 – 10 – 11 – 12 – Last Page 29
If you find this page useful share it with others. If you have used Bontril, use the form below to add your review of Bontril, feedback or suggestions that may help others. Please note that all addresses are held confidential.